Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

IMPACT FACTOR 2018: 0.490

CiteScore 2018: 0.47

SCImago Journal Rank (SJR) 2018: 0.279
Source Normalized Impact per Paper (SNIP) 2018: 0.627

Mathematical Citation Quotient (MCQ) 2017: 0.26

See all formats and pricing
More options …
Volume 66, Issue 3


Families of sets which can be represented as sublattices of the lattice of convex subsets of a linearly ordered set

P. Douka / V. Felouzis
Published Online: 2016-08-17 | DOI: https://doi.org/10.1515/ms-2015-0156


We give necessary and sufficient conditions for a family M of subsets of a set X which completely separates X to be a sublattice of the lattice of C(X,) of all convex subsets of X, with respect a suitable linear ordering ≤ of X. As an application we give a characterization of Hausdorff topological spaces which are orderable or suborderable.

MSC 2010: Primary 06B15; Secondary 06B30, 54F05

Keywords: lattices; linear ordered spaces; orderable topological spaces


  • [1]

    Altwegg, M.: Zur Axiomatik der teilweise geordneten Mengen, Comment. Math. Helv. 24 (1950), 149–155.Google Scholar

  • [2]

    Čech, E.: Topological Spaces, Wiley, New York, 1966.Google Scholar

  • [3]

    Bludov, V. V.—Droste, M.—Glass, A. M. W.: Automorphism groups of totally ordered sets: a retrospective survey, Math. Slovaca 61 (2011), 373–388.Google Scholar

  • [4]

    Dalen, J. van—Wattel, E. A topological characterization of ordered spaces, Gen. Topology Appl. 3 (1973), 347–354.Google Scholar

  • [5]

    Deàk, E.: Theory and Applications of Directional Structures. Topics in Topology (Proc. Colloq., Keszthely, 1972). Colloq. Math. Soc. János Bolyai 8, North-Holland, Amsterdam, 1974.Google Scholar

  • [6]

    Fishburn, P.: Betweenness, order and interval graphs, J. Pure Appl. Algebra 1 (1971), 159–178.Google Scholar

  • [7]

    Glivenko, V.: Geométrie des systèmes de choses normées, Amer. J. Math. 58 (1936), 799–828.Google Scholar

  • [8]

    Glivenko, V.: Contributions a l’ étude des systèmes de choses normées, Amer. J. Math. 59 (1937), 941–956.Google Scholar

  • [9]

    Hashimoto, J.: Betweenness geometry, Osaka Math. J. 10 (1958), 147–158.Google Scholar

  • [10]

    Hedlíková, J.—Katriňák, T.: On a characterization of lattices by the betweenness relation on a problem of M. Kolibiar, Algebra Universalis 28 (1991), 389–400.Google Scholar

  • [11]

    Hedlíková, J.—Katriňák, T.: Lattice betweenness relation and a generalization of Königs Lemma, Math. Slovaca 46 (1996), 343–354.Google Scholar

  • [12]

    Huntington, E. V.—Kline, J. R.: Sets of independent postulates for betweenness with proof of complete independence, Trans. Amer. Math. Soc. 26 (1915), 6–24.Google Scholar

  • [13]

    Kay, D. C.—Womble, E. W.: Axiomatic convexity theory and relationships between the Caratheodory, Helly, and Radon numbers, Pacific J. Math. 38 (1971), 471–485.Google Scholar

  • [14]

    Klaučová, O.: Characterization of distributive multilattices by a betweenness relation, Math. Slovaca 26 (1976), 119–129.Google Scholar

  • [15]

    Kolibiar, M.: Charakterisierung der Verbände durch die Relation “zwischen”, Z. Math. Logik Glundlangen Math. 4 (1958), 89–100.Google Scholar

  • [16]

    Lutzer, D. J.: On generalized ordered spaces, Dissertationes Math. (Rozprawy Mat.) 89 (1971).Google Scholar

  • [17]

    Mendris, R.—Zlatoš, P.: Axiomatization and undecidability results for metrizable betweenness relations, Math. Slovaca 46 (1999), 305–313.Google Scholar

  • [18]

    Mendris, R.—Zlatoš, P.: Axiomatization and undecidability results for linear betweenness relations, Proc. Amer. Math. Soc. 123 (1995), 873–882.Google Scholar

  • [19]

    Menger, K.: Untersuschungen über die allgemeine Metrik, Math. Ann. 100 (1928), 75–163.Google Scholar

  • [20]

    Peano, G.: I principii di geometria, Turin, 1889.Google Scholar

  • [21]

    Peano, G.: Sui fondamenti dellia geometria, Riv. Math. 4 (1894), 51–90.Google Scholar

  • [22]

    Pitcher, E.—Smiley, M. F.: Transititivities of Betweenness, Trans. Amer. Math. Soc. 52 (1942), 95–114.Google Scholar

  • [23]

    Pasch, M.: Vorlesungen über neuere Geometrie, Teunberg, Leipzig, 1882.Google Scholar

  • [24]

    Ploščica, M.: On a characterization of distributive lattices by the betweenness relation, Algebra Universalis 35 (1996), 249–255.Google Scholar

  • [25]

    Renyi, A.: On random generating elements of a finite Boolean algebra, Acta Sci. Math. (Szeged) 22 (1961), 75–81.Google Scholar

  • [26]

    Sholander, M.: Trees, lattices, order and betweenness, Proc. Amer. Math. Soc. 3 (1952), 369–381.Google Scholar

  • [27]

    Šimko, J.: Linear and R-linear betweenness spaces, Math. Slovaca 51 (2001), 365–370.Google Scholar

  • [28]

    Tarski, A.: What is an Elementary Geometry? In: The Axiomatic Method with Special Reference to Geometry and Physics. Proceedings of an International Symposium Held at the Univ. of Calif., Berkeley, Dec. 26, 1957, Jan. 4, 1958 (L. Henkin, P. Suppes, A. Tarski, eds.). Studies in Logic and the Foundations of Mathematics, North-Holland Publishing Co., Amsterdam, 1958, pp. 16–29.Google Scholar

  • [29]

    Veblen, O.: A system of axioms for geometry, Trans. Amer. Math. Soc. 5 (1904), 343–384.Google Scholar

About the article

Received: 2013-04-24

Accepted: 2013-12-13

Published Online: 2016-08-17

Published in Print: 2016-06-01

Citation Information: Mathematica Slovaca, Volume 66, Issue 3, Pages 545–556, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2015-0156.

Export Citation

© 2016 Mathematical Institute Slovak Academy of Sciences.Get Permission

Comments (0)

Please log in or register to comment.
Log in